Alert archive / Wisconsin / Tornado Warnings in 2009
Tornado Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jul 27, 2009, 6:02 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 27, 2009, 7:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 6:25 PM CDT | TSTM WND DMG | Muscoda, WI | POWER LINES AND TREES DOWN THROUGH TOWN |
| Jul 27, 6:25 PM CDT | FUNNEL CLOUD | 4 S Avoca, WI | 4 MILES SOUTH OF HWY 133 |
| Jul 27, 6:45 PM CDT | TSTM WND DMG | 5 Ssw Avoca, WI | A FEW TREES DOWN. DELAYED REPORT...TIME APPROXIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KMKX 272302
TORMKX
WIC049-111-280015-
/O.NEW.KMKX.TO.W.0014.090727T2302Z-090728T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 715 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CONFIRMED TORNADO 9 MILES WEST OF MUSCODA...OR 15 MILES SOUTHWEST
OF RICHLAND CENTER. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST
AT 25 MPH.
* THE TORNADO WILL BE NEAR...
3 MILES SOUTH OF AVOCA BY 635 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4321 9041 4322 9033 4320 9029 4320 9025
4318 9020 4331 9019 4321 8989 4293 9003
4305 9043 4320 9043
TIME...MOT...LOC 2302Z 286DEG 21KT 4319 9059
$$
GEHRING4 follow-up statements
000
WWUS53 KMKX 272319
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT MON JUL 27 2009
WIC049-111-280015-
/O.CON.KMKX.TO.W.0014.000000T0000Z-090728T0015Z/
SAUK WI-IOWA WI-
619 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
IOWA AND SOUTHWESTERN SAUK COUNTIES...
AT 619 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS POSSIBLE TORNADO WAS
LOCATED 7 MILES WEST OF AVOCA...OR 11 MILES SOUTH OF RICHLAND
CENTER...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
AVOCA BY 635 PM CDT...
LONE ROCK AIRPORT BY 655 PM CDT...
SPRING GREEN BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 4321 9041 4322 9033 4320 9029 4320 9025
4318 9020 4331 9019 4321 8989 4293 9003
4305 9043 4320 9043
TIME...MOT...LOC 2319Z 281DEG 19KT 4318 9046
$$
MBK000
WWUS53 KMKX 272332
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
632 PM CDT MON JUL 27 2009
WIC049-111-280015-
/O.CON.KMKX.TO.W.0014.000000T0000Z-090728T0015Z/
SAUK WI-IOWA WI-
632 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
IOWA AND SOUTHWESTERN SAUK COUNTIES...
AT 630 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR AVOCA IN NORTHWEST IOWA COUNTY. THIS FUNNEL CLOUD WAS MOVING
EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
AVOCA BY 635 PM CDT...
LONE ROCK AIRPORT BY 655 PM CDT...
SPRING GREEN BY 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4321 9041 4322 9033 4320 9029 4320 9025
4318 9020 4331 9019 4321 8989 4293 9003
4305 9043 4320 9043
TIME...MOT...LOC 2331Z 281DEG 19KT 4317 9038
$$
MBK000
WWUS53 KMKX 272351
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
651 PM CDT MON JUL 27 2009
WIC049-111-280015-
/O.CON.KMKX.TO.W.0014.000000T0000Z-090728T0015Z/
SAUK WI-IOWA WI-
651 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
IOWA AND SOUTHWESTERN SAUK COUNTIES...
AT 650 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS POSSIBLE TORNADO WAS
LOCATED NEAR BLACKHAWK LAKE REC AREA...OR 8 MILES NORTHWEST OF
DODGEVILLE...MOVING SOUTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
GOVERNOR DODGE STATE PARK AND GOVERNOR DODGE ST PARK BY 655 PM CDT...
DODGEVILLE BY 700 PM CDT...
ALSO...QUARTER SIZE HAIL AND DAMAGING THUNDERSTORM WINDS ARE LIKELY
WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4321 9041 4322 9033 4320 9029 4320 9025
4318 9020 4331 9019 4321 8989 4293 9003
4305 9043 4320 9043
TIME...MOT...LOC 2350Z 304DEG 43KT 4306 9022
$$
MBK000
WWUS53 KMKX 280010
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 27 2009
WIC049-111-280015-
/O.CON.KMKX.TO.W.0014.000000T0000Z-090728T0015Z/
SAUK WI-IOWA WI-
710 PM CDT MON JUL 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR NORTHERN
IOWA AND SOUTHWESTERN SAUK COUNTIES...
AT 706 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH ROTATION. THIS THUNDERSTORM WAS LOCATED
NORTH GOVERNOR DODGE ST PARK...OR 9 MILES NORTH OF
DODGEVILLE...MOVING SOUTHEAST AT 30 MPH.
THIS THUNDERSTORM IS WEAKENING...HOWEVER SOME ROTATION WAS SEEN IN
THE VICINITY OF CLYDE BY A HAM RADIO OPERATOR.
LOCATIONS NEAR THE PATH OF THE STRONG ROTATION INCLUDE...DODGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4321 9041 4322 9033 4320 9029 4320 9025
4318 9020 4331 9019 4321 8989 4293 9003
4305 9043 4320 9043
TIME...MOT...LOC 0007Z 300DEG 27KT 4306 9016
$$
MBKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:28 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 3:28 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 328 PM CDT MON JUL 27 2009 .FORECAST FOCUS ON SEVERE THIS EVENING...CHANCES OF STORMS TUESDAY...THEN CONTINUED ACTIVE PATTERN INTO THE WEEKEND. .SHORT TERM /TONIGHT THROUGH THURSDAY/... COLD FRONT LOCATED OVER SERN MN TO NCRL IA THIS AFTERNOON WILL SAG SOUTHEAST ACROSS CWA TONIGHT. ATM HAS BECOME QUITE UNSTABLE LATE THIS AFTERNOON WITH MLCAPE VALUES APPROACHING 2000 J/KG...SBLI/S AROUND -7...AND MID LEVEL LAPSE RATES APPROACHING 7.0 C/KM. POOLING OF 65-70F DEW POINTS ALONG THE FRONT COULD ENHANCE THE INSTABILITY AS THE FRONT APPROACHES THIS EVENING. SOUNDINGS INDICATE A GOOD VEERING PROFILE...BUT WIND SPEEDS ARE SOMEWHAT WEAK THEREBY LIMITING BRN SHEAR VALUES TO AROUND 30 KNOTS. HOWEVER...30 KNOTS CAN CERTAINLY SUPPORT SOME SUPERCELLS THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...HOWEVER AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT EITHER WITH DECENT LOW LEVEL SHEAR AND LOCALIZED INTERACTION WITH OUTFLOW BOUNDARIES. STORM MOTION IS PRETTY SLOW...SO WILL HAVE TO WATCH POTENTIAL FOR HEAVY RAINFALL AS WELL. THE FRONT WILL CLEAR THE CWA BY 12Z TUESDAY...BUT WILL REMAIN NEARBY ENOUGH TO WARRANT A CONTINUED MENTION OF CHANCE OF STORMS FOR THE MORNING. DRY AIR INFILTRATING SOUTH BY AFTERNOON SHOULD KILL ANY REMAINING CHANCES. RIDGE OF HIGH PRESSURE PUSHING OVERHEAD TUESDAY NIGHT WITH DEW POINTS POSSIBLY INTO THE 40S UNDER CLEAR SKIES WILL BRING A CHILLY NIGHT. MAV GUIDANCE SHOWS UPPER 40S FOR LOWS OVER SC WI...BUT WON/T GO QUITE THIS COOL YET. THE URBAN HEAT ISLAND OF MILWAUKEE METRO SHOULD KEEP THINGS IN THE LOW 60S. NEXT WAVE TO BE CONCERNED ABOUT COMES THURSDAY ACCORDING TO THE NAM AND GFS. ECMWF HAS NO SUCH WAVE. CONSISTENCY BETWEEN THE NAM AND GFS IS ACTUALLY PRETTY GOOD WITH BRINGING ANOTHER ROUND OF STORMS IN HERE BY AFTERNOON. CAN/T IGNORE THE CONSISTENCY BETWEEN THESE TWO MODELS...SO WILL CONTINUE WITH A CHANCE. .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RETURN FLOW SETS UP FOR THE REST OF THE WEEK INTO NEXT WEEKEND. TEMPERATURES AND DEW POINTS WILL FINALLY REACH NEAR NORMAL LEVELS DURING THIS PERIOD. A NEARLY STATIONARY FRONT WILL SAG SOUTH INTO THE CWA SATURDAY AND REMAIN NEARBY THROUGH SUNDAY...BRINGING MORE CHANCES OF STORMS. BY EARLY NEXT WEEK...THE DRY AND COOL WEATHER REGIME CONTINUES WITH PESKY NORTHWEST FLOW. && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED THROUGH TUESDAY. DIURNAL CUMULUS...SCATTERED TO BROKEN MID LEVEL CLOUDS...AND ISOLATED SHOWERS TO AFFECT TAF SITES UNTIL ABOUT 00Z TUESDAY. CONVECTION WITH LOCAL MVFR VISIBILITIES THEN POSSIBLE ALONG PASSING WARM FRONT AND COLD FRONT THIS EVENING...MAINLY BETWEEN 00Z AND 06Z TUESDAY. SOUTHWEST WINDS THEN SHIFT TO NORTHWEST AFTER COLD FRONTAL PASSAGE BETWEEN 12Z AND 15Z TUESDAY. SOME CONVECTION MAY LINGER NEAR KENW TUESDAY MORNING...BUT UNCERTAINTY WITH PLACEMENT KEEPS MENTION OUT OF TAFS FOR NOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...BORGHOFF AVIATION/MARINE...WOOD
Hazardous weather outlook, Jul 27, 6:02 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 602 PM CDT MON JUL 27 2009 WIZ046-047-051-052-056>060-062>072-280915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 602 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS SOUTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-280915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 602 PM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. AN ISOLATED WATERSPOUT IS ALSO POSSIBLE. CHANCES FOR THUNDERSTORMS WILL DECREASE FROM NORTHWEST TO SOUTHEAST AFTER THE COLD FRONTAL PASSAGE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY LINGER TUESDAY MORNING ACROSS THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 27, 4:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 417 PM CDT MON JUL 27 2009 WIZ046-047-056-057-272215- COLUMBIA-GREEN LAKE-MARQUETTE-SAUK- 417 PM CDT MON JUL 27 2009 ...STRONG THUNDERSTORM MOVING TOWARD LAWRENCE AND WESTFIELD AREAS... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES NORTH OF WISCONSIN DELLS NEAR THE TOWNS OF ADAMS AND FRIENDSHIP...MOVING EAST TO SOUTHEAST AT 25 MPH. THIS THUNDERSTORM IS SHOWING SIGNS OF WEAK ROTATION IN THE LOWEST LEVELS. IF IT CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING OR POSSIBLY A TORNADO WARNING WILL BE ISSUED FOR PORTIONS OF MARQUETTE COUNTY. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WESTFIELD BY 445 PM CDT... 6 MILES WEST OF PRINCETON BY 515 PM CDT... ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR SPARTA...MOVING TO THE SOUTHEAST. THIS THUNDERSTORM MAY AFFECT PORTIONS OF SAUK COUNTY AFTER 450 PM CDT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. SEEK SHELTER SHOULD THESE THUNDERSTORMS APPROACH YOUR LOCATION. MBK
Special weather statement, Jul 27, 4:32 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 PM CDT MON JUL 27 2009 WIZ056-272230- SAUK- 432 PM CDT MON JUL 27 2009 ...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD SAUK COUNTY... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 33 MILES NORTHWEST OF REEDSBURG NEAR WILTON...MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... REEDSBURG BY 530 PM CDT... IF THIS STORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE THUNDERSTORM WARNING WILL BE ISSUED FOR PARTS OF SAUK COUNTY BY 5 PM CDT. ALL INTERESTS SHOULD BE PREPARED TO SEEK SHELTER BY 5 PM IN SAUK COUNTY. MBK
Local storm report, Jul 27, 5:06 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
506 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 4 W WESTFIELD 43.88N 89.57W
07/27/2009 E0.50 INCH MARQUETTE WI TRAINED SPOTTER
&&
FRANKSSpecial weather statement, Jul 27, 5:21 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 521 PM CDT MON JUL 27 2009 WIZ056-062-272315- IOWA-SAUK- 521 PM CDT MON JUL 27 2009 ...STRONG THUNDERSTORM MOVING TOWARD SAUK AND IOWA COUNTIES... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EASTERN CRAWFORD NEAR GAYS MILLS...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS MOVING EAST AND WILL BEGIN TO AFFECT NORTHWEST IOWA AND WESTERN SAUK COUNTIES BETWEEN 6 PM AND 630 PM CDT. IF THE THUNDERSTORM MAINTAINS ITS CURRENT INTENSITY...A SEVERE THUNDERSTORM OR POSSIBLY A TORNADO WARNING WILL BE ISSUED. LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO WILL BE POSSIBLE WITH THIS THUNDERSTORM LATE THIS AFTERNOON. ALL INTERESTS SHOULD BE PREPARED TO SEEK SHELTER BY 6 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. MBK
Local storm report, Jul 27, 5:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
549 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG WESTFIELD 43.88N 89.49W
07/27/2009 MARQUETTE WI LAW ENFORCEMENT
SOME TREE DAMAGE
0540 PM TSTM WND DMG MONTELLO 43.79N 89.33W
07/27/2009 MARQUETTE WI LAW ENFORCEMENT
SOME TREE DAMAGE...ALONG WITH PEA SIZE HAIL
&&
FRANKSLocal storm report, Jul 27, 5:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
557 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 1 SE GLEN OAK 43.73N 89.35W
07/27/2009 E50 MPH MARQUETTE WI LAW ENFORCEMENT
&&
FRANKSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:22 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 83 min |
| Jul 27, 5:04 PM CDT | Tornado Warning | MKX | Marquette | 71 min |
| Jul 27, 5:57 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette | 63 min |
| Jul 27, 6:13 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac, Washington | 40 min |
| Jul 27, 6:15 PM CDT | Flash Flood Warning | MKX | Iowa, Sauk | 3 hr |
| Jul 27, 6:39 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 36 min |
| Jul 27, 6:59 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 61 min |
Nearby
Tornado Warnings in Wisconsin, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.